Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Nov 23, 2004, 7:07 PM CST for Live Oak County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 7:07 PM CST (01:07 UTC)
- Expired
- Nov 23, 2004, 7:30 PM CST
- In force
- 23 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 240108
TORCRP
TXC297-240130-
/X.NEW.KCRP.TO.W.0003.041124T0107Z-041124T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
707 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHERN LIVE OAK COUNTY IN TEXAS
* UNTIL 730 PM CST
* AT 702 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTH OF
WHITSETT...MOVING EAST AT 50 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
4 MILES NORTH OF NELL BY 715 PM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2869 9801 2867 9808 2864 9809 2863 9811
2860 9824 2858 9829 2858 9833 2861 9833
2878 9810
$$
JRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Nov 23, 3:10 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 23, 3:10 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 310 PM CST TUE NOV 23 2004 .SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...A POTENT MID/UPR CLOSED LOW PRESSURE SYSTEM ACROSS FAR WEST TX AND SERN NM WL TRACK EWD TNT PASSING TO OUR NORTH. THIS WL DRAG A SFC COLD FNT THROUGH THE AREA BEGINNING THIS EVE ACROSS THE WESTERN AREAS AND THROUGH THE WATERS BY EARLY MORNING. AS THE FNT ENCOUNTERS THE SHALLOW BOUNDARY LYR MOISTURE...MAINLY ISOLATED CONVECTION WL BE POSSIBLE IN THE VCNTY OF THE FNT...ESPECIALLY OVER THE WATERS. KDFX 88D WAS ALREADY SHOWING ISOLATED CONVECTION DEVELOPING JUST TO THE SOUTH OF DRT IN ADVANCE OF THE COLD POOL ALOFT AND STRONG VORT MAX ASSCTD WITH THE CLOSED LOW. MOST OF THIS ACTIVITY WL PASS TO OUR NORTH BUT CANNOT RULE OUT A STRONG STORM IMPINGING UPON THE NRN PORTIONS OF THE CWFA THIS EVENING. MUCH DRIER AND COOLER AIR IS EXPECTED BEHIND THE FNT AND WL CONTINUE TO SETTLE ACROSS THE AREA THROUGH TMW NIGHT. DID NOT STRAY TOO FAR FROM THE EARLIER TEMP FCST. THE COOLEST NIGHT OF THE SEASON IS EXPECTED TMW NIGHT AS N/NW WINDS TAPER OFF AND EXCELLENT RADIATIONAL COOLING SETS UP. WE SHOULD SEE UPR 30S ACROSS THE NRN ZONES WITH 40S ELSEWHERE. WL MAINTAIN THE SCA FOR ALL THE WATERS FOR TNT AS STRONG ONSHORE FLOW IS REPLACED BY STRENGTHENING OFFSHORE FLOW LATER TNT. CONTINUING LARGE SWELLS WL CONTINUE TO BE A PROBLEM THROUGH WED. ACTUAL SEAS WL REMAIN ABV 7 FT THROUGH WED. && .LONG-TERM (THURSDAY THROUGH TUESDAY)...LINGERING SCEC CONDITIONS OVER THE NEARSHORE/OFFSHORE WATERS EARLY THURSDAY WITH LAST GASP OF COLD THERMAL ADVECTION. WEAK SURFACE ANTICYCLONE THEN CROSSES THE REGION THURSDAY AND SHIFTS OFFSHORE THURSDAY NIGHT. LOW-LEVEL JET STRENGTHENS FRIDAY AND ADVECTS MOISTURE ACROSS THE EASTERN CWA AND THE ADJACENT WATERS. MID-LEVEL ENERGY AND MARGINAL BOUNDARY LAYER FORCING SUPPORTS SLIGHT CHANCE POPS OVER PORTIONS OF THE NEARSHORE/OFFSHORE WATERS FRIDAY AFTERNOON WHERE WINDS WILL INCREASE TO SCEC/LOW-END SCA CRITERIA. GENERALLY FOLLOWED THE WARMER GUIDANCE FOR MAXIMUM TEMPERATURES AND AT OR BELOW THE COOLEST GUIDANCE FOR MINIMUM TEMPERATURES. A WEAK COLD FRONT CROSSES THE REGION FRIDAY NIGHT/SATURDAY MORNING WITH SLIGHT CHANCE POPS CONFINED TO THE WATERS WHERE MARGINAL BOUNDARY LAYER MOISTURE/FORCING EXISTS. STRONG LOW-LEVEL JET WILL PRODUCE SCEC/LOW-END SCA CONDITIONS DURING THIS TIME. WEAK SURFACE ANTICYCLONE THEN CRESTS ACROSS THE AREA SATURDAY AFTERNOON/EVENING. THE LOW-LEVEL JET WILL THEN STRENGTHEN AGAIN SATURDAY NIGHT AND CONTINUE THROUGH MONDAY(BRINGING SCEC/LOW-END SCA CONDITIONS TO THE WATERS). THIS WILL FORCE A WARM FRONT ACROSS THE WATERS OVERNIGHT SATURDAY WITH THE BOUNDARY BECOMING QUASI-STATIONARY OVER THE RIO GRANDE PLAINS SUNDAY AFTERNOON THROUGH MONDAY PER THE FAVORED DGEX. TROPOSPHERIC MOISTURE/FORCING NOT TERRIBLY IMPRESSIVE SO ONLY SLIGHT CHANCE POPS WARRANTED EXCEPT LOW-END CHANCE POPS NORTHEAST CWA MONDAY WHERE MOISTURE/FORCING BECOMES SLIGHTLY BETTER. A STRONG COLD FRONT WILL CROSS THE REGION OVERNIGHT MONDAY. TROPOSPHERIC MOISTURE/FORCING IS BETTER BUT THE DIRECTION OF THE LOW-LEVEL JET AND STRENGTH OF THE CAPPING INVERSION WILL AGAIN BE THE DECIDING FACTOR. WILL RANGE POPS FROM SLIGHT CHANCE WEST TO LOW-END CHANCE EAST. POST-FRONTAL SCA CONDITIONS EXPECTED IN RESPONSE TO SUFFICIENT COLD THERMAL ADVECTION. ISENTRPOPIC UPGLIDE REGIME BECOMES ESTABLISHED TUESDAY AS MID-LEVEL TROPOSPHERIC AXIS REMAINS WEST OF THE REGION AND ADDITIONAL ENERGY RIPPLES THROUGH THE SOUTHWEST FLOW ALOFT. A WEAK 500HPA JET STREAK MAY ALSO COME INTO PLAY AS WELL. WILL INDICATE SLIGHT CHANCE POPS WEST AND LOW-END CHANCE POPS EAST. OVERALL SYNOPTIC SCENARIO THIS ENTIRE PERIOD WILL BE SIMILAR TO RECENT EVENTS SO TEMPERATURES WERE STRUCTURED ACCORDINGLY(WITH THE DGEX OCCASIONALLY BLENDED IN). && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 59 70 45 68 49 / 20 00 00 00 00 VICTORIA 56 66 38 64 45 / 20 00 00 00 00 LAREDO 58 72 42 70 50 / 00 00 00 00 00 ALICE 57 71 41 70 48 / 10 00 00 00 00 ROCKPORT 62 70 47 68 52 / 20 00 00 00 00 COTULLA 53 68 38 68 47 / 00 00 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS. && MB/80...SHORT-TERM BB/85...LONG-TERM
Hazardous weather outlook, Nov 23, 5:12 AM CST, 13 hours 55 minutes before
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
In the hours before
Special weather statement, Nov 23, 1:23 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 123 PM CST TUE NOV 23 2004 TXZ232>234-245>247-232030- ARANSAS-BEE-CALHOUN-GOLIAD-REFUGIO-VICTORIA- 123 PM CST TUE NOV 23 2004 SEVERE THUNDERSTORM WATCH NUMBER 884 HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES: ARANSAS... BEE... CALHOUN... GOLIAD... REFUGIO... VICTORIA... THE SEVERE WEATHER THREAT HAS ENDED ACROSS THE NORTHEAST COASTAL BEND. MOST OF THE SEVERE WEATHER HAS REMAINED WELL TO THE NORTH AND EAST OF THIS AREA.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:50 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 55 min |
| Nov 23, 7:58 PM CST | Flash Flood Warning | CRP | Goliad | 92 min |
| Nov 23, 8:11 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 64 min |
| Nov 23, 8:14 PM CST | Tornado Warning | CRP | Bee, Live Oak | 46 min |
| Nov 23, 8:41 PM CST | Flash Flood Warning | CRP | Victoria | 109 min |
| Nov 23, 8:44 PM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 46 min |
| Nov 23, 8:44 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 61 min |
| Nov 23, 9:02 PM CST | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 58 min |
| Nov 23, 9:11 PM CST | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 64 min |
| Nov 23, 9:26 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 64 min |
| Nov 23, 9:34 PM CST | Severe Thunderstorm Warning | CRP | Webb | 26 min |
| Nov 23, 9:43 PM CST | Special Marine Warning | CRP | 2 hr | |
| Nov 23, 9:52 PM CST | Severe Thunderstorm Warning | CRP | Duval | 23 min |
| Nov 23, 10:14 PM CST | Severe Thunderstorm Warning | CRP | Jim Wells | 31 min |
| Nov 23, 10:20 PM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 25 min |
| Nov 23, 10:31 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 29 min |
| Nov 23, 10:36 PM CST | Special Marine Warning | CRP | 3 hr | |
| Nov 23, 10:50 PM CST | Severe Thunderstorm Warning | CRP | San Patricio | 25 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.